DENNIS ROSS, M.D.; JORGA PINA, M.D.; MEDO MIRZA, M.D.; ALONSO GALVAN, M.D.; LUCAS PONCE, M.D.
The development of hepatic adenomata in women taking oral contraceptives has recently been described. Thirty-five cases of focal nodular hyperplasia or benign hepatic adenomata—or hamartoma—have been reported in the literature. Our patient developed focal nodular hyperplasia of the liver after 5 years of oral contraceptive use.
A 25-year-old Latin-American woman was healthy until 9 hours before her admission on 11 August 1974, when she experienced the gradual onset and progression of dull epigastric pain unrelieved by antacids. She vomited one time but denied any diarrhea or fever. The patient had been on norethindrone with mestranol (Ortho-Novum®) continuously since April 1968
Learn more about subscription options.
Register Now for a free account.
ROSS D, PINA J, MIRZA M, GALVAN A, PONCE L. Regression of Focal Nodular Hyperplasia After Discontinuation of Oral Contraceptives. Ann Intern Med. 1976;85:203–204. doi: 10.7326/0003-4819-85-2-203
Download citation file:
Published: Ann Intern Med. 1976;85(2):203-204.
Gastroenterology/Hepatology, Liver Disease.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only